MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture occurred, requiring the shaft of the balloon to be cut for removal.The target lesion was located in the peripheral artery.A 7.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon was inflated to nominal pressure.The device was then inflated a second time to nominal pressure; however, when attempting to remove pressure, the balloon burst.No fragmentation occurred.When attempting to pull back through the sheath, resistance was felt.The balloon was unable to fully deflate due to the rupture.The physician had to cut the shaft of the balloon to let pressure trickle out to be able to remove balloon from the sheath.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is separated 27.1cm from the tip.The guidewire lumen is separated 27.6cm from the tip.There are multiple stretching along the shaft.Microscopic examination revealed a pinhole 36mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is damage to the device.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23639455
Report Number2124215-2025-84319
Device Sequence Number15813517
Product Code LIT
UDI-Device Identifier08714729124078
UDI-Public(01)08714729124078(17)280521(10)36587739
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0036587739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown